Well...I am actually back down to 50mg now. I started feeling weird and getting muscle spasms on 100mg and even 75mg and it was making me lethargic. I am actually pretty much clear now...but I think mostly due to the retin-a-micro and extractions, as I am not sure my breakout was so hormonal related. I still have not had a period in months, even on 50mg. My derm told me if I am still clear in 8 weeks then we will drop down to 25 mg and then maybe off. I think its lowering my testosterone so much (mine was already on the low end) that the estrogen cant bind to it and therefore no ovulation.
Hey, that's great you can take a lower dosage and still be clear. I too feel lethargic at times, but drinking more water and "forcing" myself to stay active have helped a lot. What did your dermatologist say about getting off spiro? Will the acne possibly return?
Hi, I'm so glad these medications are working so well for you! I'm thinking of trying Spiro and I wanted to know was it hard for you to get a prescription? It seems like a lot of people don't know that you can use Spiro for acne.
Sorry again for the late reply. It was really easy for me to get a prescription. She saw my face and knew I needed it! The only hurdle I needed to jump through was a blood test to check my potassium levels.
Good luck starting Spiro! It really changed my life.
The mino helped me quite a bit, although I seem to be having somewhat of a breakout now. I am not less oily though so I can't say the Spiro is working. The fact that you are less oily makes me think it is working for you and you could quit the mino and be fine.
You're right, I believe the oil level changes is being controlled by the spiro. Has anything changed in the past couple of weeks? My face is still at a normal oil level.
That's great that the Spiro worked so soon for you! I also saw results in the first 3 weeks with my oil, like you I had to wipe my face a few times a day and was so greasy by evening. However I dropped my dosage and it went back to oily! I'm back up to 100 now and hoping that it decreases the oil again soon. My Derm is concerned about my period disappearing... I don't mind not having a period, but I know it's not normal. It's weird because most people I hear on spiro get more frequent periods. Mine went away completely. After almost 2 months I got some spotting but that was it. The only other side effects I've had are occasional light headedness and a few minor muscle cramps when stretching. Maybe my period will work itself out...
My period got heavier and longer when I started spiro. Were you able to figure what's going on with your period? I haven't really done any research on spiro's effect on one's period, so it would be great to hear others' experiences.
How many weeks are you on Spiro now and is your face still less oily? Have you had any other side effects from the Spiro?
Hey lifeinfaith, I have been on Sprio for 16 weeks (~4 months) and my face is significantly less oily. It used to be oily enough that I had to wipe my face a few times a day, but now I don't need to touch it at all and my skin feels very balanced.
The first side effects I experienced from spiro was light headedness and a lofty feeling during the first two weeks. This could have also been due to the mino. After that, the feeling dissipated. Also, my periods are heavier and I feel achier during that time of the month, but nothing too severe.
I'll be curious about what happens when you go off the mino. I"m in the same situation.
Same, I am quite curious, but too scared to experiment I hope the spiro kicked in and is doing the heavy lifting. Let me know if you ever stop the antibiotics and what your results are.
I saw in your post above that you have been on spiro and mino for 4.5 months. Yeah, I experienced results the first few weeks, but I think I was one of those random few. My doctor also said it would take at least 3 months to see results.